WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
I had a severe DVT/PE last year and am on Coumadin now. I've been told I will be on it the rest of my life. About 6 weeks ago I noticed a strange brownish color to my left calf.. no swelling or redness. Every now and then I get
"fluttering" inside the leg. The color appears to be quite expanded, and yet the pain is only a slight dull cramping. I see my Dr next week. Since being on Coumadin, I have to check it weekly. seeing it is non theraputic 95% of the time. It goes anywhere from 3.6 down to 1.6. Theraputic range for me is between 2-3. Is it possible to have developed a CLOT while non theraputic, and still be in my leg? I know people who have developed clots of small size, and be on blood thinners. The first clot I had was in my leg for over a month. I had NO symptoms from it or swelling either. Then the next thing I knew.. my sats dropped down to 80% and I nearly died. It happened so fast, and the only problem I was having was shortness of breath and rapid breathing. I am still having some SOB when walking and having painfull heaviness in my legs. Maybe someone has experienced this.. ?? mydogrudy
Please consult your doctor immediately as you could have had a clot in your lung or heart which is causing the breathlessness. Normally patients on blood thinners are kept at an international normalized ratio (INR) of 2.0 to 3.0 (as you mention). However, there is no hard and fast rule. You may need a dose adjustment and dopplar studies regarding this on an urgent basis. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.